During warmer weather, pain is manageable if I take 2-3/day. I decided 5 days ago to stop taking my prescribed Norco. I've been reading testimonials, confessions, etc stated on this site. However, I also realize that everybody do not suffer the same withdrawal symptoms. I must admit that most of everything I've read are what I'm experiencing. My question is, how much longer will I feel this way... malaise, nausea, chills, diarrhea??? Glad I found you guys.
Welcome to the site. While I encourage folks to taper off the opiates rather than stop abruptly, since you are now 5 days into it you are about half way there. It will take about 10 days for you to gradually feel better. Hang in there and don't give up. Might I suggest that you investigate other means of pain control. Learning appropriate exercises to stretch and stengthen the muscles in the lower back will help alleviate the pain and there are other nonnarcotic medications which may be helpful such as nonsteroidal anti inflammatories or medicines like Lyrica for nerve pain. Worth discussing with the doctor.
I know exactly what you are going through, I did the same thing with my pain medication that I was prescribed (for ten years) and a picnic it is not!
Just want you to know that I will be supportive of you in your endeavor to go cold turkey. Laurie makes a good point about tapering, yet, as she said, you are probably half way through the worst part of withdrawal.
If you google The Thomas Recipe you will get a list of over the counter meds and supplements that will help while you are going through this. It also lists a few RX meds, but you don't have to take those if you choose not to, I didn't and I was OK after a month. But I was on opiates much longer (and much stronger) than you have been taking, so my withdrawal was a bit longer.
You might want to google Post Acute Withdrawal Syndrome, it explains in detail what happens to brain chemistry when opiate cessation begins.
Chemicals such as serotonin, norepinephrine, dopamine and our "feel good" chemicals, endorphins are all affected, making us feel a bit down in the dumps. If you begin feeling depressed please see your doc. Depression is common during opiate W/D, but you may be lucky and not feel the least bit depressed. But, if you do, see your doc asap as depression is nothing to muck about with. If you are able to exercise in a few days, try walking, it will create endorphins and you will feel a bit better.
Take hot baths for aches and pains, Imodium for tummy issues. Also, if you've insomnia try good old Benadryl, unless you are taking something else for sleep. Also, Melatonin, which is natural and can be purchased at any pharmacy will help with sleep. But don't mix melatonin with any other sleep aids, just like Benadryl.
Watching comedic TV or dvd's will also help your mood, laughter also releases endorphins.
Best wishes and fight the good fight!!
- Norco Information for Consumers
- Norco Information for Healthcare Professionals (includes dosage details)
- Side Effects of Norco (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Apr 2010 • 2 answers
Updated 2 Nov 2016 • 9 answers
I'm 23 and have a bulging herniated disc in L5 of my lower back and have been on 7.5/325 Norco 4x a?
Updated 1 Aug 2016 • 1 answer
Updated 2 Jan 2017 • 1 answer
Updated 23 Oct 2017 • 2 answers